I been using depo for about 2 years and I always had my period couple days before my next shot was due i considered that normal for me to get it every time before my next shot, it's been 5 weeks since my last shot but I didn't take it because I don't want to be on depo anymore,,, I had unprotected sex days before " my supposed to be shot" and didnt get my period,I haven't had it since and I noticed my breasts were sore especially my nipples and I had brown discharges for a day a week after I had sex nothing else, can I be pregnant?
Depo-Provera - can I be pregnant?
Added 27 May 2013:
FYI I been using depo on and off for 2years, on the shot I never had my period, couple days before my next shot I always got my period and it was always normal, longest I went without taking my "next" shot within the 2years was 2 months, I still had normal periods from when my next shot was due.... since then I took it every 3 months and my period always came before my next shot but now that I had unprotected sex when I was supposed to get my period and missed my shot, and it's been over 5 weeks now, with little pregnancy symptoms ... I'm worried! Plus can it be too early to test?
27 May 2013
I'm not sure I'm getting it right. Did you not get the next shot? From what I'm getting you were still protected from the shot and shouldn't be pregnant. But its always a possibility. If you are getting the shot they should do a pregnancy test before they give it to you. If you're not, you could do one now, but if you get a negative do another one in a week. Be sure to do it on the first mornings pee.
27 May 2013
As you have been off Depo for 5 weeks, yes, it is possible that you could be pregnant. It is very common for periods and/or fertility to take a while (months or a year or two sometimes) to return, but everyone is different, & it is certainly possible to get pregnant having been 5 weeks late for the shot. That's why you have to have it on time; they cannot guarantee its reliability after that date.
Knowing if you're pregnant could be very tricky, because Depo can sometimes be responsible for providing a false-positive test.
Had you conceived, it is common to get a little brownish or pinkish bleeding around a week afterwards, called implantation bleeding. This would fit with the timescale you mentioned.
However, from my own experience, I had lots of brown spotting/discharge, stopping and starting of bleeding, & periods of no bleeding and missed periods, whilst my hormones were settling down after having my last Depo shot.
If I were you I'd visit my GP or family planning clinic, & seek their advice. I'd imagine that you're not going to know for certain for a few more weeks, until you either get your period, or have a pregnancy confirmed by the doctor.
Not nice to play the waiting game, but you'll just have to use alternative protection from now on, to be sure of no future conceptions x
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Depo-Provera - I have been on and off Depo since I was 17. Ive stopped the shots about 4 times, each
... time I stop about a year later I am having regular periods. I am 28 now and I would like to start having kids..will being on Depo decrease my ...
1 answer • 3 Dec 2011
... had my period last august 1-3,2014. we had contact twice after my period. it was withdrawal though but i did not have my period yesterday sept 1. ...
2 answers • 2 Sep 2014
I received my depo shot before I got my period and I haven't gotten it yet, but I'm getting horrible cramps and feeling like I may puke ...
1 answer • 26 Dec 2014
... the next shot in december, but instead we decided to try getting pregnant. However, my period still has not stopped since I got it in september. ...
1 answer • 13 Jan 2015
Depo-Provera - Hi I had my second shot on the depo vera on january 14 but right now I havent got my?
... period ... i have only gotten 2 shots . My last period was on february 24 ... is it normal ? Is there a possibility that im pregnant ?
1 answer • 18 Mar 2015